DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Case report: reversible QT prolongation with torsades de pointes in a patient with pimozide intoxication.

Author(s): Krahenbuhl S, Sauter B, Kupferschmidt H, Krause M, Wyss PA, Meier PJ

Affiliation(s): Department of Internal Medicine, University Hospital, Zurich, Switzerland.

Publication date & source: 1995-06, Am J Med Sci., 309(6):315-6.

Publication type: Case Reports

Pimozide is a diphenylpiperidine neuroleptic with well characterized cardiovascular side effects including QT prolongation. So far, life-threatening cardiac arrhythmias, in particular torsades de pointes, have not been described in patients treated with pimozide. The authors describe a patient in whom torsades de pointes developed after the ingestion of 800 mg pimozide as a suicide attempt. After intravenous treatment with lidocaine and magnesium, the patient recovered completely and the QT interval had normalized 5 days after the intoxication. Potential mechanisms leading to torsades de pointes in patients treated with pimozide are discussed.

Page last updated: 2006-01-31

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017